Alert archive / California / Freeze Warnings in 2010

Freeze Warning 4, NWS Eureka, CA

May 5, 2010

NWS Eureka, CA issued this freeze warning at May 5, 2010, 1:38 PM PDT. It took effect at May 6, 2010, 1:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2010, 1:38 PM PDT (20:38 UTC)
In effect from
May 6, 2010, 1:00 AM PDT
Expired
May 6, 2010, 8:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS76 KEKA 052038
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
138 PM PDT WED MAY 5 2010

CAZ004-060945-
/O.UPG.KEKA.FZ.A.0003.100506T0800Z-100506T1500Z/
/O.NEW.KEKA.FZ.W.0004.100506T0800Z-100506T1500Z/
UPPER TRINITY RIVER-
138 PM PDT WED MAY 5 2010

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* FREEZING TEMPERATURES WILL AFFECT TRINITY COUNTY AGAIN TONIGHT
  INTO THURSDAY MORNING.

* FREEZING TEMPERATURES WILL BE MOST PREVALENT IN VALLEYS AND
  DRAINAGES. 

* TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR
  KILLED BY A LATE SEASON FREEZE. SUCH VEGETATION SHOULD BE
  COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO THE
  COLD SHOULD BE BROUGHT INSIDE TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-003-076-060945-
/O.NEW.KEKA.FR.Y.0013.100506T0800Z-100506T1500Z/
REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR-
138 PM PDT WED MAY 5 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT THURSDAY. 

* A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
  PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. THE FROST WILL BE MOST
  SEVERE IN PROTECTED INLAND VALLEYS WHERE COLD AIR POOLS IN THE
  EARLY MORNING HOURS.


&&

$$
3 follow-up statements
416 
WWUS76 KEKA 060346
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
846 PM PDT WED MAY 5 2010

CAZ004-061500-
/O.CON.KEKA.FZ.W.0004.100506T0800Z-100506T1500Z/
UPPER TRINITY RIVER-
846 PM PDT WED MAY 5 2010

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
THURSDAY. 

* FREEZING TEMPERATURES WILL AFFECT TRINITY COUNTY AGAIN TONIGHT 
  INTO THURSDAY MORNING. 

* FREEZING TEMPERATURES WILL BE MOST PREVALENT IN VALLEYS AND 
  DRAINAGES. 

* TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR 
  KILLED BY A LATE SEASON FREEZE. SUCH VEGETATION SHOULD BE 
  COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO 
  THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-003-076-061500-
/O.CON.KEKA.FR.Y.0013.100506T0800Z-100506T1500Z/
REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR-
846 PM PDT WED MAY 5 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
THURSDAY. 

* A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
  OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. THE FROST 
  WILL BE MOST SEVERE IN PROTECTED INLAND VALLEYS WHERE COLD AIR 
  POOLS IN THE EARLY MORNING HOURS. 

&&

$$
315 
WWUS76 KEKA 061227
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
527 AM PDT THU MAY 6 2010

CAZ004-061500-
/O.CON.KEKA.FZ.W.0004.000000T0000Z-100506T1500Z/
UPPER TRINITY RIVER-
527 AM PDT THU MAY 6 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* FREEZING TEMPERATURES WILL AFFECT TRINITY COUNTY AGAIN TONIGHT 
  INTO THURSDAY MORNING. 

* FREEZING TEMPERATURES WILL BE MOST PREVALENT IN VALLEYS AND 
  DRAINAGES. 

* TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR 
  KILLED BY A LATE SEASON FREEZE. SUCH VEGETATION SHOULD BE 
  COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO 
  THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ001-003-076-061500-
/O.CON.KEKA.FR.Y.0013.000000T0000Z-100506T1500Z/
REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR-
527 AM PDT THU MAY 6 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
  OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. THE FROST 
  WILL BE MOST SEVERE IN PROTECTED INLAND VALLEYS WHERE COLD AIR 
  POOLS IN THE EARLY MORNING HOURS. 

&&

$$
422 
WWUS76 KEKA 061513
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
813 AM PDT THU MAY 6 2010


CAZ004-061615-
/O.EXP.KEKA.FZ.W.0004.000000T0000Z-100506T1500Z/
UPPER TRINITY RIVER-
813 AM PDT THU MAY 6 2010

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

* TEMPERATURES ARE STARTING TO WARM THIS MORNING AFTER FALLING
  INTO THE UPPER 20S TO LOW 30S.

* NOT QUITE AS COLD FRIDAY MORNING BUT TEMPERATURES WILL STILL
  FALL TO THE LOW TO MID 30S IN THE VALLEYS AND DRAINAGES.



$$

CAZ001-003-076-061615-
/O.EXP.KEKA.FR.Y.0013.000000T0000Z-100506T1500Z/
REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR-
813 AM PDT THU MAY 6 2010

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURES ARE STARTING TO WARM THIS MORNING AFTER DROPPING TO
  32 TO 36 DEGREES.

* IT WILL NOT BE AS COLD TONIGHT BUT TEMPERATURES WILL STILL DROP
  TO 33 TO 36 DEGREES IN THE INLAND VALLEYS.



$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at May 5, 5:37 AM PDT, 8 hours 1 minute earlier.

Area forecast discussion, May 5, 5:37 AM PDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
537 AM PDT WED MAY 5 2010

.SYNOPSIS...FAIR WEATHER WITH COOL MORNINGS WILL CONTINUE THROUGH
THURSDAY AS AN UPPER LEVEL RIDGE PREVAILS OVER THE REGION.
CONDITIONS WILL BEGIN TO MODERATE FRIDAY AS THE UPPER LEVEL RIDGE
WEAKENS. A STORM SYSTEM WILL BRING A CHANCE OF SHOWERS EARLY NEXT
WEEK.
&&

.UPDATE...ZONE FORECASTS AND HWO UPDATED TO EXPIRE FROST ADVISORIES
AND FREEZE WARNING...AND TO REMOVE ANY MENTION OF FROST IN THE
FORECAST FOR THE MORNING HOURS. NPW PRODUCTS FOR FROSTY AND FREEZING
CONDITIONS REMAIN A POSSIBILITY FOR THE EARLY MORNING HOURS
TOMMORROW. THE AFTERNOON PACKAGE WILL FINALIZE THESE PRODUCTS. MSB

A JET STREAK PASSING OVER THE NORTHERN HALF OF CWA
PROVIDING SUFFICIENT LIFT TO PRODUCE ISOLD SHRA OVER THE WATERS AND
ADVECT S TOWARDS CAPE MENDOCINO. A FEW SHOWERS WILL REMAIN POSSIBLE
THROUGH MID MORNING AS RELATIVELY WARMER WATERS COMPARED TO THE
AIRMASS AID IN CONVECTIVE INITIATION. ONCE AIRMASS MODERATES BY MID
MORNING..EXPECT SHOWER COVERAGE TO DIMINISH GIVING WAY TO PARTLY
CLOUDY SKIES WITH ANOTHER BREEZY AFTERNOON ALONG THE COAST.
&&

.DISCUSSION...MOSTLY CLEAR SKIES COMBINED WITH GENERALLY LIGHT WINDS
RESULTING IN GOOD RADIATIONAL COOLING ACROSS CWA. TEMPS ALONG THE
COAST CURRENTLY IN THE LOW 40S WITH TEMPS ACROSS THE INTERIOR IN THE
LOW TO UPPER 30S. THEREFORE...MAINTAINED CURRENT HEADLINES WITH A
FREEZE WARNING OVER TRINITY COUNTY AND FROST ADVISORIES ACROSS THE
REST OF THE INTERIOR. A WEAK SHORT WAVE MOVING  ACROSS WA/OR WILL
MOVE INLAND THIS MORNING AND MAY TRIGGER A FEW SHOWERS MAINLY OVER
DEL NORTE COUNTY. OTHERWISE...TEMPERATURES WILL REBOUND QUICKLY
AFTER SUNRISE GIVING WAY TO MOSTLY SUNNY SKIES. LATEST MOS GUIDANCE
SHOWS ANOTHER COOL NIGHT IN STORE FOR THE NORTH COAST TONIGHT INTO
THU. WILL MAINTAIN FREEZE WATCH FOR CAZ004 AND WILL HOLD OFF ON
ISSUING FROST ADVISORIES FOR OTHER ZONES ATTM TO AVOID CONFUSION
WITH CURRENT HEADLINES. A MORE ZONAL UPPER LEVEL FLOW WILL PREVAIL
BY LATE THU WITH MINOR SHORT WAVE TROUGHS AND RIDGES MOVING QUICKLY
ACROSS THE REGION. PRECIP CHCS INCREASE THROUGH THE DAY SAT AS A
LONG WAVE TROUGH DEEPENS OVER THE E PAC. MODELS REMAIN IN FAIR
AGREEMENT IN SLOWLY MOVING THIS TROUGH ACROSS THE REGION WITH
GREATEST CHCS OF PRECIP LATE SUN THROUGH EARLY TUE. ANOTHER UPPER
LEVEL RIDGE BUILDS OVER THE REGION BY THE MIDDLE OF NEXT WEEK WITH
WARMER AND DRIER WX PERSISTING THROUGH THE END OF NEXT WORK WEEK.
&&

.AVIATION...12Z TUESDAY-12Z WEDNESDAY...VFR CONDITIONS WILL PREVAIL
THROUGH THE TAF PERIOD...WITH JUST A FEW LOCAL AREAS OF LOW CLOUDS
AND LIGHT FOG THROUGH ROUGHLY 16Z THIS MORNING. NORTH-NORTHWEST
WINDS WILL ONCE AGAIN INCREASE THIS AFTERNOON AND PERSIST THROUGH
THIS EVENING...MAINLY ALONG COASTAL SITES...WITH GUSTS TO 25 KT
LIKELY. BETTWY
&&

.MARINE...THE PRESSURE GRADIENT HAS TEMPORARILY RELAXED AND WILL
REMAIN WEAKER THROUGH THIS MORNING BEFORE TIGHTENING AGAIN THIS
AFTERNOON. OVERALL FORCING FOR WINDS TODAY WILL REMAIN SIMILAR TO
YESTERDAY...WITH A RIDGE OVER THE PACIFIC NORTHWEST AND A THERMAL
LOW OVER INTERIOR CALIFORNIA. SO WHILE WINDS HAVE DROPPED BELOW GALE
FORCE EARLY THIS MORNING...THEY WILL ONCE AGAIN INCREASE BY MIDDAY
AND ESPECIALLY THIS AFTERNOON AND EVENING. WE ARE CONFIDENT THAT
FREQUENT GALE FORCE GUSTS WILL AGAIN OCCUR OVER PZZ475 AND OPTED TO
ISSUE A NEW GALE WARNING...BEGINNING AT 21Z. ELSEWHERE...SMALL CRAFT
CONDITIONS ARE EXPECTED TODAY AND TONIGHT...ALTHOUGH A FEW GALE
FORCE GUSTS MAY ALSO OCCUR OVER PZZ455 BY LATE AFTERNOON AND
EVENING. THE SEA STATE WILL CONTINUE TO BE DOMINATED BY WIND DRIVEN
WAVES. THE HAZARDOUS SEAS WARNING CONTINUES THROUGH LATE TONIGHT FOR
PZZ475 WHERE STEEP SEAS OF 12-13 FEET ARE POSSIBLE. WARNING CRITERIA
SEAS ARE NOT ANTICIPATED IN THE OTHER ZONES AT THIS TIME...ALTHOUGH
IT WILL BE CLOSE ESPECIALLY IN PZZ455...WITH STEEP AND HAZARDOUS
WIND WAVES UP TO 10 FEET AT 9 SECONDS. BETTWY
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 8 AM PDT THIS MORNING FOR CAZ004.
FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR CAZ003-076.
FREEZE WATCH FROM LATE TONIGHT THROUGH THU MORNING FOR CAZ004.
GALE WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT TONIGHT FOR PZZ475.
HAZARDOUS SEAS WARNING UNTIL 6 AM PDT THU FOR PZZ475.
SCA FOR WINDS UNTIL 2 PM THIS AFTERNOON FOR PZZ475.
SCA UNTIL 3 AM PDT THU FOR PZZ450-455-470.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 5, 8:33 AM PDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
833 AM PDT WED MAY 5 2010

CAZ001-002-061545-
REDWOOD COAST-MENDOCINO COAST-
833 AM PDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-076-061545-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
833 AM PDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURE WILL AGAIN APPROACH FROST ADVISORY LEVELS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FROST ADVISORY LEVEL TEMPERATURES WILL BE POSSIBLE EARLY THURSDAY
MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-061545-
UPPER TRINITY RIVER-
833 AM PDT WED MAY 5 2010

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WATCH IS CURRENTLY IN EFFECT.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FREEZE WATCH IS CURRENTLY IN EFFECT THROUGH EARLY THURSDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:44 AM PDTGale WarningEKA24 hr
May 5, 1:38 PM PDTFrost AdvisoryEKA18 hr

Nearby

Freeze Warnings in California, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.